Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 59, NWS Mobile, AL

December 12, 2020

NWS Mobile, AL issued this small craft advisory at Dec 12, 2020, 3:20 PM CST. It took effect at Dec 13, 2020, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2020, 3:20 PM CST (21:20 UTC)
In effect from
Dec 13, 2020, 9:00 PM CST
Expired
Dec 14, 2020, 12:00 PM CST
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

531 
WHUS74 KMOB 122120
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
320 PM CST Sat Dec 12 2020

GMZ630>632-634-650-655-670-675-130400-
/O.NEW.KMOB.SC.Y.0059.201214T0300Z-201214T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
320 PM CST Sat Dec 12 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM SUNDAY TO NOON CST
MONDAY...

* WHAT...West winds 15 to 25 kt. Occasional higher gusts.

* WHERE...Portions of the bays and sounds. The open Gulf waters 
  of Alabama and northwest Florida. 

* WHEN...From 9 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
431 
WHUS74 KMOB 130427
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1027 PM CST Sat Dec 12 2020

GMZ630>632-634-650-655-670-675-131230-
/O.CON.KMOB.SC.Y.0059.201214T0300Z-201214T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1027 PM CST Sat Dec 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM SUNDAY TO
NOON CST MONDAY...

* WHAT...West winds 15 to 25 kt. Occasional higher gusts.

* WHERE...Portions of the bays and sounds. The open Gulf waters 
  of Alabama and northwest Florida.

* WHEN...From 9 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
169 
WHUS74 KMOB 130947
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
347 AM CST Sun Dec 13 2020

GMZ630>632-634-650-655-670-675-131800-
/O.CON.KMOB.SC.Y.0059.201214T0300Z-201214T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
347 AM CST Sun Dec 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST MONDAY...

* WHAT...South winds 15 to 25 kt becoming northwest Monday morning.
  Occasional higher gusts.

* WHERE...Portions of the bays and sounds. The open Gulf waters 
  of Alabama and northwest Florida.

* WHEN...From 9 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
704 
WHUS74 KMOB 131812
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1212 PM CST Sun Dec 13 2020

GMZ633-635-636-140100-
/O.EXA.KMOB.SC.Y.0059.201214T0300Z-201214T1800Z/
Perdido Bay-Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
1212 PM CST Sun Dec 13 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST MONDAY...

* WHAT...West winds increasing to 18 to 23 knots tonight becoming
  northwest Monday morning. 

* WHERE...Perdido Bay, Western Choctawhatchee Bay and Eastern 
  Choctawhatchee Bay.

* WHEN...From 9 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>632-634-650-655-670-675-140100-
/O.CON.KMOB.SC.Y.0059.201214T0300Z-201214T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1212 PM CST Sun Dec 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO NOON CST MONDAY...

* WHAT...South winds 18 to 23 knots tonight becoming northwest 
  Monday morning. Occasional higher gusts to around 30 knots. 
  Waves in bays and sounds 2 to 3 feet. Seas building to 5 to 7 
  feet over the open Gulf. 

* WHERE...Portions of the bays and sounds. The open Gulf waters 
  of Alabama and northwest Florida.

* WHEN...From 9 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
945 
WHUS74 KMOB 140342
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
942 PM CST Sun Dec 13 2020

GMZ630>636-650-655-670-675-141100-
/O.CON.KMOB.SC.Y.0059.000000T0000Z-201214T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
942 PM CST Sun Dec 13 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...South winds 18 to 23 knots tonight becoming west 20 to 30
  knots by Monday morning. Occasional higher gusts to near 35kts.
  Waves in bays and sounds 2 to 3 feet. Seas building to 5 to 7 
  feet over the open Gulf.

* WHERE...Perdido Bay, Western Choctawhatchee Bay and Eastern
  Choctawhatchee Bay. The nearshore and offshore Gulf waters of 
  Alabama and northwest Florida.

* WHEN...From 9 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
381 
WHUS74 KMOB 140954
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
354 AM CST Mon Dec 14 2020

GMZ630>636-650-655-670-675-141800-
/O.CON.KMOB.SC.Y.0059.000000T0000Z-201214T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
354 AM CST Mon Dec 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 20 to 30 kt and seas 5 to 8 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 11:44 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 12, 11:44 AM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1144 AM CST Sat Dec 12 2020

.NEAR TERM /Now Through Sunday/...A large, broad long-wave trof
was positioned over the CONUS. The high level flow over the
forecast area is southwesterly while at the surface, a cold front
was analyzed from the MS River Valley, draped southwest across LA
to the upper TX coast. Ahead of the front, pre-frontal trof was
easing eastward over southeast LA which is intersecting a narrow
band of moisture, (PWATs 1.0 to 1.5") over Alabama to off the
southeast LA coast. Within this moisture axis, scattered light
showers were moving eastward over the forecast area. The best
dynamics to our northeast will be lifting out and the bulk of the
guidance continues to show only about 20-30 knots of southwesterly
low level flow in place over our region. Instability remains very
weak with guidance mostly indicating 200 J/KG or less of CAPE to
work with. Therefore, not expecting any thunderstorms today.

Southwesterly flow aloft remains in place through Sunday ahead of
the next more potent shortwave trough that will move from southern
CO/northern NM tonight to across the Red River Valley of OK/TX
Sunday. The surface cold front is progged to settle across the I-65
corridor tonight into Sunday morning where it slows/stalls, then
lifts north as a warm front Sunday afternoon in response to a wave
of surface frontal low pressure lifting northeastward over
LA/southwest MS. The narrow zone of deep layer moisture remains
oriented along and east of the I-65 corridor ahead of the surface
boundary this evening. This is where the best chance of rain showers
will remain focused, with coverage decreasing and shifting slightly
further eastward late tonight through Sunday morning. Deep layer
moisture then increases sufficiently for the development of
scattered rain showers across the entire area by Sunday afternoon.

A sharp gradient in temperatures is shown across the frontal surface
with overnight lows dipping down into the mid 40s far northwest
zones to 55 to 60 eastward across and east of I-65 and north of I-
10. Lower to mid 60s coast. Short range ensembles are showing the
development of a modest expanse of fog probabilities overnight,
(visibilities lowering to 3 miles or less). Highs on Sunday look to
be unseasonably warm.

A HIGH RISK of rip currents remains in effect for the southwest AL
and northwest FL Panhandle beaches through at least Sunday night. /10

&&

.AVIATION...
18Z issuance...Scattered -shra to move slowly eastward. Lowest cigs
mostly at MVFR categories. Cigs lower to lower end MVFR to perhaps
IFR categories overnight. Patchy fog development brings a reduction
to vsby to MVFR categories. Over the interior, vsby may lower to IFR
categories late in the night. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Sunday night for ALZ265-266.

FL...High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.